Georgia, 2008Tornado and Damaging Winds in Georgia, December 11, 2008
December 11, 2008 · NWS JAX · 11 events in 7 counties and zones
A squall line moved east across north Florida over night on Wednesday 12/10 and during the day on Thursday 12/11.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved east across north Florida over night on Wednesday 12/10 and during the day on Thursday 12/11.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 11, 5:25 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 11, 5:25 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 AM EST THU DEC 11 2008
.UPDATE...WITH GUSTY WINDS MAKING THEIR WAY INLAND FROM THE NERN
GOMEX AHEAD OF THE SQUALL LINE HAVE DECIDED TO UPGRADE BREEZY
CONDITIONS TO WINDY AND POST A LAKE WIND ADVISORY FOR ALL OF THE
FORECAST AREA THROUGH THE DAY.
&&
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING
INTO THE EARLY AFTERNOON HOURS...
.SHORT TERM...TODAY THROUGH SATURDAY...
TODAY...DEVELOPING SURFACE LOW OVER THE FLORIDA PANHANDLE WILL MAKE
ITS WAY NORTHEAST ACROSS GEORGIA AND INTO THE CAROLINAS BY LATE THIS
AFTERNOON. THIS WILL PUSH A SQUALL LINE ACRS THE FORECAST AREA THIS
MORNING WITH STRONG TO ISOLD SVR TSTMS AND LOCALLY HEAVY RAINFALL.
WIND GUSTS OF 30 TO 40 MPH WILL BE COMMON ALONG THE SQUALL LINE WITH
ISOLD TSTMS WITH 50-60MPH GUSTS POSSIBLE. S/SW WINDS WILL GENERALLY
REMAIN BELOW LAKE WIND ADVISORY LEVELS AND MOST OF THE WIND GUSTS
WILL BE ASSOCIATED WITH THE CONVECTION SO WILL NOT POST A LAKE WIND
ADVISORY AT THIS TIME. ATTENDANT COLD FRONT WILL PUSH ACROSS THE
FORECAST AREA THIS AFTERNOON WITH MAINLY SHOWER ACTIVITY. STORM
RAINFALL TOTALS WILL MAINLY BE AROUND 1 INCH WITH CLOSER TO 2 INCH
TOTALS ALONG THE I-75 CORRIDOR AND ACRS INLD SERN GA.
TONIGHT...COLD FRONT WILL SWEEP EAST OF THE REGION AND MID/UPPER
LEVEL TROF PASSAGE THIS EVENING WILL ALLOW FOR SOME LINGERING SHOWER
ACTIVITY THEN PARTIAL CLEARING AND TURNING COOLER AFTER MIDNIGHT.
FRIDAY...SKIES BECOMING MOSTLY SUNNY AS HIGH BUILDS NORTHWEST OF THE
REGION WITH MAX TEMPS IN THE UPPER 50S TO LOWER 60S.
FRIDAY NIGHT...HIGH SETTLING NORTH OF THE REGION AND CLEAR SKIES
WILL ALLOW FOR MIN TEMPS IN THE 30S AND SOME ISOLD POCKETS OF
SUB-FREEZING TEMPERATURES AND FROST BUT TOO EARLY TO NAIL DOWN EXACT
COVERAGE.
SATURDAY...HIGH PRESSES NORTHEAST INTO THE MID ATLC REGION AND WILL
SET UP A LOCAL NORTHEAST FLOW OVER THE REGION. SKIES WILL BECOME
PARTLY CLOUDY BY THE AFTERNOON BUT MAX TEMPS WILL REMAIN COOL IN THE
UPPER 50S TO LOWER 60S.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
SUNDAY...LONGER FETCH OF E/NE FLOW OFF THE ATLANTIC OCEAN WILL SET
THE STAGE FOR ISOLD SHOWERS OVER THE COASTAL WATERS BUT STILL SOME
UNCERTAINTY AS TO THE STRENGTH OF THE FLOW AND CAN THEY BE PUSHED
ONSHORE. MAX TEMPS WILL WARM SLIGHTLY INTO THE 65 TO 70 DEG RANGE
UNDER PARTLY TO MOSTLY CLOUDY SKIES.
MONDAY...EASTERLY FLOW WILL WEAKEN SOMEWHAT AND ISOLD SHOWER
ACTIVITY OVER THE COASTAL WATERS SHOULD REMAIN THERE. MEANWHILE MAX
TEMPS WILL CONTINUE TO WARM INTO THE 70-75 DEG RANGE UNDER PARTLY TO
MOSTLY CLOUDY SKIES.
TUESDAY AND WEDNESDAY...WEAK FRONTAL SYSTEM WILL DRIFT INTO THE
SOUTHEAST U.S. BUT REMAIN JUST NORTHWEST OF THE FORECAST AREA. WILL
KEEP POPS IN THE SILENT 10% RANGE FOR NOW WITH PARTLY CLOUDY SKIES
AND MAX TEMPS IN THE LOWER TO MID 70S.
&&
.AVIATION....SE FLOW BRINGING IN LOW STRATUS FROM ATLANTIC PRODUCING
IFR CIGS AT SSI. EXPECTING CIGS THERE TO IMPROVE TO MVFR BY 12Z AS
WINDS BECOME MORE SOUTH AND INCREASE. AT THE OTHER TERMINALS
CONDITIONS EXPECTED TO GRADUALLY DETERIORATE WITH THE APPROACH OF THE
COLD FRONT VFR CONDITIONS GIVING WAY TO MVFR CIGS AND VSBY EARLY
THIS MORNING. LOW LEVEL WIND SHEAR AT ALL TERMINALS TO CONTINUE
THROUGH THE MORNING. PRE-FRONTAL TROUGH WITH NUMEROUS SHOWERS AND
EMBEDDED STORMS MOVING THROUGH ALL TERMINALS BETWEEN 14Z-18Z. MAY
SEE BRIEF PERIOD OF IFR VSBY AT THAT TIME AND WILL INCLUDE TEMPO
GROUP WITH NEXT TAF ISSUANCE. OTHERWISE PREVAILING MVFR CIGS/VSBY
EXPECTED MOST OF TODAY. SOUTH WINDS BECOME SOUTHWEST WITH THE
APPROACH AND PASSAGE OF PRE-FRONTAL TROUGH.
&&
.MARINE...SOUTHERLY WINDS INCREASING WITH THE APPROACH OF THE COLD
FRONT TODAY. STRONG WARM AIR ADVECTION OUT AHEAD OF FRONT PRODUCING
STRONG WINDS AND WIND GUSTS AND HAVE ONGOING SMALL CRAFT ADVISORY
FOR THE NEAR SHORE AND GALE WARNING FOR THE OFFSHORE WATERS.
PRE-FRONTAL TROUGH WITH NUMEROUS SHOWERS AND STORMS MOVES THROUGH
THE WATERS THIS AFTERNOON FOLLOWED BY THE COLD FRONT TONIGHT.
SOUTHERLY WINDS BECOME SOUTHWEST WITH THE APPROACH OF THE
PRE-FRONTAL TROUGH AND WEST TONIGHT FOLLOWING FRONTAL PASSAGE. GALE
FORCE GUSTS ALSO EXPECTED TONIGHT FOLLOWING FRONTAL PASSAGE DUE TO
STRONG GRADIENT BEHIND FRONT AND COLD AIR ADVECTION. SMALL CRAFT
ADVISORY CONDITIONS LIKELY CONTINUING FRIDAY AND FRIDAY NIGHT AS
STRONG HIGH PRESSURE BUILDS NORTH OF THE WATERS AND GRADIENT REMAINS
TIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 43 61 33 / 100 30 0 0
SSI 70 46 58 40 / 80 30 0 0
JAX 70 46 60 37 / 80 20 0 0
SGJ 73 49 61 43 / 80 20 0 0
GNV 69 46 61 34 / 90 20 0 0
OCF 71 48 62 36 / 90 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING FROM 9 AM THIS MORNING TO 4 AM EST FRIDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 AM EST FRIDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/PETERSON/KERNSHazardous weather outlook, Dec 11, 6:15 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EST THU DEC 11 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
615 AM EST THU DEC 11 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...TORNADO WATCH IN EFFECT UNTIL NOON FOR ALL OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA INCLUDING THE NEARSHORE COASTAL WATERS...
...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS MORNING INTO THE
EARLY AFTERNOON HOURS...
...LAKE WIND ADVISORY IN EFFECT FOR ALL AREAS UNTIL 7 PM THIS
EVENING...
A SQUALL LINE WILL PUSH ACROSS THE FORECAST AREA THIS MORNING WITH
WIND GUSTS OF 50 TO 60 MPH POSSIBLE WITH THE STRONGER ACTIVITY...AS
WELL AS ISOLATED TORNADOES. THIS FEATURE WILL PUSH FROM SOUTHWEST TO
NORTHEAST AND MOVE INTO THE ATLANTIC COASTAL WATERS THIS AFTERNOON.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE SQUALL LINE AND
STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE AROUND ONE INCH WITH 2
INCH AMOUNTS POSSIBLE IN STRONGER ACTIVITY.
SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED IN
ADDITION TO STRONGER WIND GUSTS POSSIBLE WITH THE STRONGER
THUNDERSTORM ACTIVITY.
DUE TO RECENT RAINS...THE SATILLA RIVER AT ATKINSON HAS RISEN TO
ABOVE FLOOD STAGE AND MINOR FLOODING IS EXPECTED TO CONTINUE
THROUGH SATURDAY. PLEASE MONITOR THE LATEST RIVER PRODUCTS FOR
MORE INFORMATION.
A GALE WARNING IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS FOR
STRONG WIND GUSTS IN ASSOCIATION WITH THE SQUALL LINE AND COLD
FRONTAL PASSAGE TODAY AND TONIGHT.
ONSHORE FLOW THIS MORNING WILL KEEP A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MINIMUM TEMPERATURES IN THE 30S ARE EXPECTED FRIDAY NIGHT WITH
ISOLATED POCKETS OF SUB-FREEZING TEMPERATURES AND PATCHY FROST
POSSIBLE BY EARLY SATURDAY MORNING ACROSS INLAND AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE THIS MORNING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Dec 11, 7:06 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 AM EST THU DEC 11 2008
FLZ020>022-035-036-GAZ162-111245-
ALACHUA-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
706 AM EST THU DEC 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA...
SUWANNEE...SOUTHERN COLUMBIA...HAMILTON...GILCHRIST AND ECHOLS
COUNTIES FOR STRONG WINDS VALID UNTIL 745 AM EST...
AT 706 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF BLUE SPRINGS TO 15 MILES WEST OF DOWLING PARK TO 30 MILES WEST OF
BELL...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT
AREAS AROUND LURAVILLE...DOWLING PARK...NEWBURN...SUWANNEE RIVER
STATE PARK...BLUE SPRINGS...TRENTON...WEST LAKE...OBRIEN...MCALPIN
AND LIVE OAK THROUGH 745 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3063 8314 3076 8315 3085 8308 3085 8291
3032 8263 3003 8254 2999 8257 2994 8251
2953 8240 2951 8256 2956 8267 2960 8295
2977 8295 2987 8288 3006 8304 3010 8312
3011 8323 3026 8326 3040 8318 3063 8328
TIME...MOT...LOC 1206Z 269DEG 50KT 3079 8384 3031 8348
2971 8334
CARROLLSpecial weather statement, Dec 11, 7:43 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
743 AM EST THU DEC 11 2008
FLZ020>023-030-035-036-GAZ150-162-163-111330-
ALACHUA-BAKER-CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
UNION-WARE-
743 AM EST THU DEC 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...WESTERN UNION...SUWANNEE...WESTERN BAKER...COLUMBIA...
HAMILTON...GILCHRIST...CLINCH...SOUTHWESTERN WARE AND ECHOLS COUNTIES
FOR STRONG WINDS VALID UNTIL 830 AM...
AT 742 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF JENNINGS TO 5 MILES SOUTHEAST OF
NEWBURN TO 9 MILES SOUTHWEST OF BELL...MOVING NORTHEAST AT 50 MPH.
THIS LINE OF SHOWERS AND STORMS WILL AFFECT AREAS AROUND WEST
LAKE...SUWANNEE RIVER STATE PARK...NEWBURN...OBRIEN...MCALPIN...LIVE
OAK...JENNINGS...BRANFORD...BELL AND SUWANNEE SPRINGS THROUGH 830
AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3062 8314 3081 8313 3086 8306 3087 8299
3092 8298 3116 8265 3069 8240 3005 8233
2958 8286 2959 8294 2962 8297 2977 8295
2987 8288 2990 8292 3000 8297 3009 8310
3063 8327
TIME...MOT...LOC 1242Z 226DEG 52KT 3067 8316 3026 8302
2971 8291
SHASHYSpecial weather statement, Dec 11, 8:07 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EST THU DEC 11 2008
FLZ020>022-035-GAZ149-162-163-111345-
ATKINSON-CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
807 AM EST THU DEC 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...WESTERN COLUMBIA...HAMILTON...NORTHERN GILCHRIST...WESTERN
CLINCH...WESTERN ATKINSON AND ECHOLS COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 845 AM...
AT 807 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MAYDAY TO SUWANNEE SPRINGS TO 2 MILES
SOUTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING NORTH AT 45 TO 50
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...ICHETUCKNEE SPRINGS STATE PARK...HOUSTON...
HILDRETH...FORT WHITE...JASPER...STATENVILLE...WELLBORN...COLUMBIA
AND MAYDAY THROUGH 845 AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8313 3081 8310 3085 8308 3087 8298
3118 8297 3119 8305 3123 8306 3127 8304
3129 8306 3137 8303 3088 8282 3030 8260
2977 8275 3035 8296 3076 8314
TIME...MOT...LOC 1307Z 193DEG 26KT 3085 8312 3044 8294
2995 8276
SHASHYSpecial weather statement, Dec 11, 8:42 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EST THU DEC 11 2008
FLZ020-022-023-030-031-036-040-GAZ132-149-150-162>164-111430-
ALACHUA-ATKINSON-BAKER-BRADFORD-CHARLTON-CLINCH-COFFEE-COLUMBIA-
ECHOLS-HAMILTON-MARION-UNION-WARE-
842 AM EST THU DEC 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...WESTERN
BRADFORD...UNION...BAKER...EASTERN COLUMBIA...NORTHEASTERN
HAMILTON...NORTHWESTERN MARION...WESTERN CHARLTON...CLINCH...
ATKINSON...WARE...EASTERN ECHOLS AND SOUTHERN COFFEE COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 930 AM...
AT 842 AM DOPPLER RADAR CONTINUED TO INDICATE A SQUALL LINE OF
STRONG SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS EXTENDING FROM 9
MILES NORTH OF DU PONT TO 11 MILES NORTH OF WATERTOWN TO 7 MILES
NORTHWEST OF ROMEO...MOVING NORTHEAST AT 45 MPH. THIS LINE OF
SHOWERS AND STORMS WILL ALSO AFFECT AREAS AROUND
WATERTOWN...ROMEO...RAINBOW LAKES ESTATES...OLENO STATE PARK...HIGH
SPRINGS...ARCHER...NEEDMORE...DU PONT...LULU AND ALACHUA THROUGH 930
AM. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2904 8251 2920 8254 2923 8240 2948 8241
2947 8255 2954 8259 3032 8262 3103 8298
3118 8297 3119 8305 3127 8304 3140 8315
3147 8316 3154 8308 3149 8260 3141 8240
3123 8228 3067 8207 2920 8224 2903 8243
TIME...MOT...LOC 1342Z 235DEG 40KT 3114 8288 3038 8252
2932 8246
SHASHYThunderstorm Wind, Coffee
- When
- December 11, 9:15 AM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.510, -82.850
Central dispatch relayed a report of trees down in the City of Douglas.
Thunderstorm Wind, Ware
- When
- December 11, 9:20 AM EST to 9:25 AM EST
- Where
- Ware County, 1.37 mi WSW of Hasty
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.240, -82.600
Trees and power lines were blown down at the NOAA Weather Radio transmitter site.
Thunderstorm Wind, Jeff Davis
- When
- December 11, 9:45 AM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -82.600
Law enforcement relayed a report of a roof blown off an old building and a tree down.
Thunderstorm Wind, Pierce
- When
- December 11, 9:50 AM EST to 10:00 AM EST
- Where
- Pierce County, 1.68 mi E of Homestead to 2.27 mi SE of Blackshear
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.267, -82.252
Several trees were blown down along path of storm. Vinyl fencing blown down with some shingles ripped off a roof. Two trampolines were blown a considerable distance.
Thunderstorm Wind, Ware
- When
- December 11, 9:50 AM EST
- Where
- Ware County, 1.37 mi ESE of Waycross
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.210, -82.330
Utility poles were snapped and street lights were blown down near the intersection of US Highway 1 and US Highway 82.
Tornado, Pierce
- When
- December 11, 9:55 AM EST to 9:58 AM EST
- Where
- Pierce County, 1.39 mi SE of Blackshear to 1.53 mi ESE of Blackshear
- Rating
- EF0
- Path length
- 0.65 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.285, -82.234
The tornado touched down near 1421 College Avenue destroying a vinyl storage shed. A more substantial wood shed next to it was undamaged and no significant damage to vegetation was observed in this vicinity. In this area the event was a low level EF-0 event with winds estimated near 65 mph. The system next moved over Burney Branch Lake which allowed the circulation to intensify with winds now closer to an upper end EF-0 and estimated to be near 85 mph. The tornado made landfall near 1101 Lakeview Drive where several trees were snapped. The funnel moved over several lakeside homes and their backyards in this area. A vinyl fence was blown down and a wooden child’s backyard play set was uprooted and overturned. At the northeastern edge of the lake the most substantial damage occurred when the roof of a dock was ripped off and blown onto the roof of a home at 919 Edgewood Circle. The home’s roof was destroyed opening the contents to the weather.
Thunderstorm Wind, Appling
- When
- December 11, 10:10 AM EST
- Where
- Appling County, 9 mi S of Elliot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -82.310
A church steeple was blown off at intersection of Red Oak Road and Highway 203. Reports were also received of power lines and trees down at the intersection of Red Oak Road and Reese Road. Also small out buildings were blown over.
Thunderstorm Wind, Appling
- When
- December 11, 10:10 AM EST
- Where
- Appling County, 0.69 mi S of Baxley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.760, -82.350
A several power lines were blown down and minor structure damage occurred to a building.
Thunderstorm Wind, Brantley
- When
- December 11, 10:15 AM EST
- Where
- Brantley County, 1.5 mi SSE of Hortense
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.310, -81.960
Several trees were blown down near highway 301 with power outages to 100 customers reported by the local utility company.
Thunderstorm Wind, Brantley
- When
- December 11, 10:25 AM EST
- Where
- Brantley County, 1.9 mi ENE of Atkinson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.230, -81.840
A utility company reported a several trees down between Nahunta and Waynesville.
Thunderstorm Wind, Wayne
- When
- December 11, 10:25 AM EST
- Where
- Wayne County, 2.73 mi ENE of Redland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -81.940
A power line was reported down near North View Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Flooding in Massachusetts, December 11 to 12, 20081 death · $44 million · 58 kt wind · 14 events
- Ice Storm and Winter Storm in New York, December 11 to 12, 20082 deaths · 27 events
- Ice Storm in New Hampshire, December 11 to 12, 2008$36 million · 3 events
- Ice Storm and Winter Storm in Maine, December 11 to 12, 2008$13 million · 17 events
- Ice Storm and Winter Storm in New Hampshire, December 11 to 12, 2008$5.2 million · 12 events
- Lightning Strike and Heavy Rain in North Carolina, December 11, 2008$3.0 million · 4 events
- Winter Storm in Vermont, December 11 to 12, 2008$515,000 · 16 events
- Tornado and Damaging Winds in South Carolina, December 11, 20084 injured · $81,000 · EF0 · 12 events
- Ice Storm and Heavy Snow in Mississippi, December 11, 2008$170,000 · 18 events
- Heavy Snow in Kentucky, December 11 to 12, 2008$150,000 · 9 events
- Ice Storm in New York, December 11 to 12, 20088 injured · 1 event
- High Wind in Georgia, December 11, 2008$125,000 · 51 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137350, 137353, 137351, 137348, 137352, 137349, 137357, 137358, 137355, 137354, 137356.